Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 16, 2025, 3:55 AM CST for Geneva County, Houston County, Alabama. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 3:55 AM CST (09:55 UTC)
- Expired
- Feb 16, 2025, 5:30 AM CST
- In force
- 95 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 30 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 4:43 AM CST | TSTM WND DMG | Fadette, AL | A fallen tree resulted in a power outage via the Alabama Power website. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 2:42 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WUUS52 KTAE 160955
SVRTAE
ALC061-069-161130-
/O.NEW.KTAE.SV.W.0009.250216T0955Z-250216T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
355 AM CST Sun Feb 16 2025
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Geneva County in southeastern Alabama...
Houston County in southeastern Alabama...
* Until 530 AM CST.
* At 355 AM CST, severe thunderstorms were located along a line
extending from near Doster to near Florala, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Kinsey, Ashford, Slocomb,
Cowarts, Webb, Columbia, Malvern, Rehobeth, Avon, Madrid, Gordon,
Black, Memphis, Crosby, Grangeburg, and Wilson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
A Tornado Watch remains in effect until 900 AM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 3120 8567 3121 8569 3127 8566 3127 8561
3124 8549 3128 8548 3129 8542 3131 8542
3131 8509 3128 8511 3123 8510 3119 8511
3117 8510 3115 8507 3110 8503 3100 8500
3100 8575
TIME...MOT...LOC 0955Z 271DEG 46KT 3162 8565 3104 8625
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD1 follow-up statement
719
WWUS52 KTAE 161051
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
451 AM CST Sun Feb 16 2025
ALC061-161101-
/O.CAN.KTAE.SV.W.0009.000000T0000Z-250216T1130Z/
Geneva AL-
451 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENEVA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 3131 8509 3128 8511 3124 8510 3119 8511
3117 8510 3114 8506 3112 8506 3110 8503
3100 8500 3100 8549 3108 8548 3115 8541
3121 8538 3121 8535 3125 8532 3131 8534
TIME...MOT...LOC 1051Z 271DEG 46KT 3160 8482 3103 8543
$$
ALC069-161130-
/O.CON.KTAE.SV.W.0009.000000T0000Z-250216T1130Z/
Houston AL-
451 AM CST Sun Feb 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR HOUSTON COUNTY...
At 451 AM CST, severe thunderstorms were located along a line
extending from near Edison to 6 miles northeast of Graceville, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cottonwood, Dothan, Ashford, Cowarts, Webb, Columbia, Kinsey, Avon,
Madrid, Gordon, Memphis, Pansey, Crosby, Grangeburg, Garretts
Crossroads, Sigma, Enon, Wilson Mill, Southern Junction, and Barber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3131 8509 3128 8511 3124 8510 3119 8511
3117 8510 3114 8506 3112 8506 3110 8503
3100 8500 3100 8549 3108 8548 3115 8541
3121 8538 3121 8535 3125 8532 3131 8534
TIME...MOT...LOC 1051Z 271DEG 46KT 3160 8482 3103 8543
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:24 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 16, 1:24 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
224 AM EST Sun Feb 16 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 220 AM EST Sun Feb 16 2025
A potent squall line is entering southwestern Alabama as of 2 AM
ET/1 AM CT. Meanwhile, instability showers have developed over
parts of southeast Alabama and the Florida Panhandle, but haven't
been strong enough to warrant more than monitoring. The kinematics
are very impressive. The VAD wind profiles for EVX and EOX radars
show about 45-55 kt winds about 2,000-3,000 ft above the surface.
This helps increase the storm relative helicity values up to
300-400 m2/s2, which is very impressive and supportive of
supercellular develop. In fact, it's possible that we may see a
few isolated supercells develop ahead of the main squall line that
would produce tornadoes. While our area is not within the risk
area for strong tornadoes (EF2 or greater), it cannot be ruled out
given the strong wind field. Instability is also increasing as
temperatures have overperformed so far tonight. Temperatures are
in the lower 70s with dew points in the mid-60s to near 70.
Instability is only forecast to increase as the line approaches up
to near 1000 J/kg. Thus, the squall line and any supercells ahead
of the line will be very capable of producing damaging wind gusts
and tornadoes. This line will race across the area, reaching
southeast Alabama between 3 and 4 AM CT, then the Panama City to
Albany by 6 AM CT/7 AM ET, Tallahassee-Valdosta line by 9 AM ET,
and the southeast Big Bend around 11 AM ET. Please have multiple
ways to get warnings through the morning hours and be prepared to
take shelter quickly as these storms will be racing through the
area.
With the strong low-level jet in place, wind gusts ahead of the
storms will be around 35-45 mph, and a Wind Advisory continues for
the entire area through 1 PM ET/12 PM CT. Behind the storms,
winds will subside with gusts around 20-30 mph out of the
northwest. Some cooler air will filter in immediately behind the
storms, but we may bounce back up in temperatures this afternoon
to the upper 60s and lower 70s under mainly sunny skies.
Much colder air moves in tonight with lows crashing into the mid
30s to lower 50s. With winds still elevated some tonight, wind
chills will drop into the upper 20s to lower 30s, not quite cold
enough for Cold Weather Advisories.. The winds and drier air will
prevent frost development.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 220 AM EST Sun Feb 16 2025
Following the cold front on Sunday, the temperatures on Monday
will begin in the mid to upper 30s. The afternoon will be cool
with highs in the upper 50s in our GA and AL counties, and low 60s
for the FL Panhandle and Big Bend. Behind the cold front, surface
high pressure will build and expand over our region and zonal
flow aloft. Temperatures will remain cool, but a slight warmup is
expected for Tuesday with highs in the low to mid 60s and low 70s
for the Big Bend. Overnight temperatures will be in the mid to
upper 30s, along with frost development for our GA and AL
counties.
Over the western Gulf and Southern Plains, an upper level
shortwave trough and a surface low will traverse east and bring in
our next chance for rain for the start of the Long Term.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 220 AM EST Sun Feb 16 2025
There's a quick moving shortwave along with a Gulf low that will
skim along the coast, bringing showers, with potentially heavy
rainfall, to our region for Wednesday. A widespread 1 to 2 inches
can be expected during the day. The WPC has highlighted the entire
CWA in a Marginal (level 1 of 4) Risk for Excessive Rainfall for
Wednesday. Severe weather is not likely at the moment, as the
instability is forecast to remain offshore. PoPs for Wednesday
range from 90-100%. Temperatures on Wednesday will be on the cool
side, due to rain and cloud cover, with highs in the low 60s for
AL and GA counties, and upper 60s to low 70s for the FL Panhandle
and Big Bend. After the rain moves through, a strong Arctic cold
front will push into the region, quickly shifting our winds to
northerly by Wednesday afternoon. Our temperatures will fall
during the overnight hours with Thursday morning lows in the mid-
upper 30s and low 40s. Although skies will be clearing on
Thursday, cold air advection will be dominating keeping our
temperatures cool with highs in the 50s. Friday morning is
expected to be the coldest with the morning lows in the low 30s
for our AL and GA counties, and mid to upper 30s for our FL
counties. We can expect a slow yet gradual warmup as we head
towards the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1206 AM EST Sun Feb 16 2025
MVFR to IFR cigs are ongoing at most terminals except VLD where
skies are SKC. Expect cigs to lower there in the next few hours.
Winds will strengthen through the night with gusts of 20-30 kt
common. The LLJ aloft will also create wind shear concerns with
45-50 kt winds at 2 kft. The squall line will approach DHN by 10z,
ECP and ABY around 11z, TLH around 13z, and VLD around 14z. Have
included tempos for gusts up to 40 kt, but 50+ kt wind gusts are
possible in severe storms. Cigs quickly become VFR after the
storms with winds shift out of the W/NW. Skies clear after 00z
with lighter NW winds around 10kt.
&&
.MARINE...
Issued at 220 AM EST Sun Feb 16 2025
A strong line of showers and thunderstorms will move across our
marine zones this morning through the afternoon. Gusty winds of 40
kts can be associated with the front, with higher gusts possible
with thunderstorms. Waterspouts may be possible with this system.
A Gale warning is in effect through this morning with Advisory
level conditions to follow as the system exits the region. Boating
conditions will become briefly favorable during the day on Monday
into Tuesday. Our next storm system on Wednesday will bring
unfavorable conditions once again that will likely keep advisory
level conditions possible heading into the weekend.
&&
.FIRE WEATHER...
Issued at 220 AM EST Sun Feb 16 2025
A strong cold front will pass the districts on Sunday morning. It
will be accompanied by a squall line of severe thunderstorms
moving from west to east late tonight and Sunday morning. In
advance of the front this evening, dense fog will move into
coastal districts along Apalachee Bay. Strong southerlies will
develop later tonight in advance of the squall line, with gusts
near 40 mph likely. Behind the cold front on Sunday afternoon, a
cooler and drier air mass will get ushered in by strong northwest
winds. North winds will decrease on Monday, then clock around
easterly on Tuesday as high pressure moves by to the north.
&&
.HYDROLOGY...
Issued at 220 AM EST Sun Feb 16 2025
Today's rain shouldn't bring much of a flooding concern and the
Flood warning that was for the Apalachicola River at Blountstown
is no longer forecast to enter into Flood, and has since been
cancelled.
Our next system on Wednesday will bring the concern for flooding.
Heavy rain of 1-3 inches, with isolated higher amounts is
forecast, and given the pre-existent conditions, our rivers are
expected to rise. The rain can also bring localized flooding to
urban and poor drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 39 60 38 / 90 0 0 0
Panama City 72 39 60 41 / 80 0 0 0
Dothan 65 34 55 35 / 60 0 0 0
Albany 70 34 55 34 / 90 0 0 0
Valdosta 71 38 59 37 / 90 0 0 0
Cross City 72 41 64 38 / 90 0 0 0
Apalachicola 73 41 59 45 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 PM EST /noon CST/ this afternoon for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through this evening for FLZ108-112-114-
115.
High Surf Advisory until 6 PM CST this evening for FLZ108-112.
GA...Wind Advisory until 1 PM EST this afternoon for GAZ120>131-
142>148-155>161.
AL...Wind Advisory until noon CST today for ALZ065>069.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
755-765-775.
Gale Warning until 9 AM CST this morning for GMZ750-752-770-772.
&&
NEAR TERM...Young
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Young
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...MontgomeryIn the hours before
Local storm report, Feb 16, 1:14 AM CST, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
214 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Non-Tstm Wnd Gst 3 S Portland 30.46N 86.19W
02/16/2025 M40 MPH Walton FL Mesonet
40 mph wind gust measured by Ambient Station
in Freeport.
&&
JMLocal storm report, Feb 16, 1:54 AM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
254 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM Non-Tstm Wnd Gst 2 N Magnolia Beach 30.19N 85.72W
02/16/2025 M42 MPH Bay FL Mesonet
42mph wind gust measured at FSU Panama City.
&&
JMLocal storm report, Feb 16, 1:56 AM CST, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
256 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM Non-Tstm Wnd Gst 2 WNW Gulf Resort Beach 30.23N 85.91W
02/16/2025 M40 MPH Bay FL Mesonet
40mph wind gust measured near Laguna Beach.
&&
JMLocal storm report, Feb 16, 3:38 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
438 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM Non-Tstm Wnd Gst 1 E De Funiak Spring Ai 30.73N 86.14W
02/16/2025 M43 MPH Walton FL Mesonet
43 mph wind gust measured by weatherstem
station near De Funiak Springs.
&&
JMLocal storm report, Feb 16, 3:41 AM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
441 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM Tstm Wnd Gst Wilkinstown 31.61N 86.00W
02/16/2025 M41 MPH Coffee AL Mesonet
Ambient station measured 41 mph wind gust.
&&
JMLocal storm report, Feb 16, 3:51 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
451 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM Tstm Wnd Gst Kinston 31.22N 86.17W
02/16/2025 M41 MPH Coffee AL Mesonet
Ambient weather station measured 41 mph wind
gust.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:03 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 87 min |
| Feb 16, 3:26 AM CST | Severe Thunderstorm Warning | TAE | Geneva | 77 min |
| Feb 16, 3:47 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 88 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.